Alert archive / Idaho / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Aug 1, 2014, 3:46 PM MDT for Elmore County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2014, 3:46 PM MDT (21:46 UTC)
- Expired
- Aug 1, 2014, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Elmore County, ID
The radar
The Boise radar (KCBX), 73 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2424 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS55 KBOI 012146
FFWBOI
IDC039-020045-
/O.NEW.KBOI.FF.W.0004.140801T2146Z-140802T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
346 PM MDT FRI AUG 1 2014
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL ELMORE COUNTY IN SOUTHWEST IDAHO...
* UNTIL 645 PM MDT
* AT 346 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PINE AND ANDERSON RANCH RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4356 11527 4343 11524 4344 11546 4356 11542
$$
DG1 follow-up statement
907 WGUS75 KBOI 020038 FFSBOI FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 638 PM MDT FRI AUG 1 2014 IDC039-020048- /O.EXP.KBOI.FF.W.0004.000000T0000Z-140802T0045Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ELMORE ID- 638 PM MDT FRI AUG 1 2014 ...THE FLASH FLOOD WARNING FOR EAST CENTRAL ELMORE COUNTY WILL EXPIRE AT 645 PM MDT... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 4356 11527 4343 11524 4344 11546 4356 11542 $$ DG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:43 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 1, 2:43 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 243 PM MDT FRI AUG 1 2014 .SHORT TERM...FEWER THUNDERSTORMS AT 2 PM MDT THAN YESTERDAY... ESPECIALLY IN BAKER COUNTY/OR WHERE STRONG STORMS DEVELOPED YESTERDAY NEAR A PASSING SHORT WAVE TROUGH. TODAY THERE ARE NONE SO FAR. CU ARE BUILDING IN THE CENTRAL IDAHO MOUNTAINS BUT SWLY FLOW ALOFT SHOULD KEEP ANY THUNDERSTORMS FROM DRIFTING BACK INTO THE SNAKE BASIN. A COUPLE NEW STORMS HAVE RECENTLY FORMED IN THE OWYHEES AND IN SRN MALHEUR COUNTY. THE MONSOON FLOW HAS BEEN PUSHED EAST AND MOST OF THE MOISTURE NOW IS COMING FROM THE PACIFIC THROUGH CENTRAL CALIF AND NEVADA. WITHIN THAT FLOW THIS AFTERNOON WE SEE A SHORT WAVE TROUGH IN WRN NEVADA HEADING TOWARD OUR CWA. THE LONG WAVE RIDGE IS STILL ALONG THE CONTINENTAL DIVIDE...CLOSE ENOUGH TO LET MONSOON MOISTURE BACK INTO IDAHO ZONES WITH ANY EMBEDDED WAVE THAT CAN TURN THE FLOW MORE SOUTHERLY. LATEST FORECAST HAS SCALED BACK THE QPF IN THE BOISE MOUNTAINS...OTHERWISE ONLY SLIGHT CHANGES FROM PREVIOUS PACKAGE. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...SUNDAY NIGHT A VERY MOIST LOW PRESSURE SYSTEM FROM SOUTHERN BAJA CALIFORNIA WILL BE APPROACHING SOUTHEAST OREGON AND SOUTHWEST IDAHO...BRINGING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. PRECIPITATION WILL BECOME MORE WIDESPREAD ON MONDAY AS THE SYSTEM MOVES FURTHER NORTH OVER OUR AREA. CLOUDS ARE EXPECTED TO KEEP HIGH TEMPERATURES ON MONDAY AT LEAST 10 DEGREES BELOW SUNDAY/S HIGHS. TEMPERATURES SHOULD RETURN TO NEAR NORMAL BY TUESDAY WITH LITTLE CHANGE THROUGH FRIDAY. A CHANCE OF SHOWERS...MAINLY OVER THE MOUNTAINS...WILL CONTINUE IN THE MOIST AND UNSTABLE AIR THROUGH FRIDAY. .AVIATION...MAINLY VFR. ISOLATED THUNDERSTORMS WITH SCATTERED SHOWERS WILL CONTINUE MAINLY OVER THE MOUNTAINS THIS EVENING. EXPECT GUSTY OUTFLOW WINDS TO 30 KTS OR MORE IN THE VICINITY OF STORMS. ISOLATED THUNDERSTORMS WILL REDEVELOP SATURDAY AFTERNOON WITH THE BEST CHANCE OVER THE MOUNTAINS. SURFACE WINDS WILL BE LIGHT AND VARIABLE EXCEPT NEAR THUNDERSTORMS. WINDS ALOFT WILL BE SOUTHWEST AROUND 10 KT UP THROUGH 10K FEET MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...LC LONG TERM....JT/AB AVIATION.....JT
In the hours before
Local storm report, Aug 1, 3:44 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
344 PM MDT FRI AUG 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM FLASH FLOOD 2 S ANDERSON DAM 43.32N 115.45W
07/31/2014 ELMORE ID COUNTY OFFICIAL
FLASH FLOODING AND LAND SLIDES ON THE SOUTH END OF THE
ELK COMPLEX BURN SCAR NEAR ANDERSON RANCH DAM. SEVERAL
ROADS COMPROMISED INCLUDING ANDERSON RANCH DAM ROAD AND
HIGHWAY 20 WHICH HAVE BEEN CLOSED.
&&
JSMITHThe office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:46 PM MDT | Special Weather Statement | BOI | Elmore | 44 min |
| Jul 31, 7:16 PM MDT | Flash Flood Warning | BOI | Elmore | 119 min |
Nearby
Flash Flood Warnings in Idaho, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.